Hail, Love
- When
- July 12, 4:30 PM CST
- Where
- Love County, 5 mi SW of Marietta
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.883, -97.183
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 12, 1:45 PM CST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 245 PM CDT FRI JUL 12 2002 UPPER LOW FINALLY CLOSE ENOUGH TO GET CONVECTION GOING ALONG FRONT ACROSS STATE THIS AFTN. THIS TREND WILL LIKELY CONT THIS EVENING...PUSHING MOST OF THE ACTIVITY INTO SOUTHERN PORTIONS OF CWA. FOR TONIGHT...INITIAL THINKING IS FOR GRADIENT OF POPS GOING FROM NONE ACROSS NW/WC TO GOOD CHANCE IN SE. THIS WILL BE VERY DEPENDENT ON LATEST TRENDS BEFORE PRESS TIME. AFTER TONIGHT STILL MUCH UNCERTAINTY AS TO POSITION OF UPPER LOW/TROUGH/SHEAR AXIS...WHAT EVER YOU WANT TO CALL IT...THROUGH UPCOMING WEEKEND INTO NEXT WEEK. 500MB HEIGHT PATTERN IS RELATIVELY FLAT ACROSS MUCH OF CENTRAL AND EASTERN CONUS AND MODELS ARE NOT AGREEING AS TO WHERE THEY WANT SYSTEM TO TRAVERSE. WITH THIS SAID WILL NOT STRAY TOO FAR FROM GOING FORECAST AND PLAY THE SCENARIO SOMEWHERE IN BETWEEN ETA AND AVN POSITION. THEREFORE WILL KEEP LOW POPS THROUGH WEEKEND WITH BELOW NORMAL TEMPS. IN EXTENDED HAVE BEEN PLAYING THE AVN/MRF SOLUTION AND WILL CARRY THAT FORWARD FOR NOW AND KEEP SLIGHT CHANCE TO LOW CHANCE CAT POPS THRU THURSDAY WITH GRADUALLY WARMING TEMPS. WILL GO WITH A DRY FRIDAY FOR NOW. FCSTID =30 PRELIMINARY CCF NUMBERS... OKC 66 86 67 87 / 20 20 20 30 HBR 65 87 66 88 / 20 10 10 20 SPS 69 88 68 89 / 40 20 20 30 GAG 60 85 61 87 / 10 0 10 10 PNC 64 84 65 86 / 20 20 20 30 DUA 68 86 67 87 / 50 40 20 30 .OUN... OK...NONE. TX...NONE.
OKZ004>048-050>052-TXZ083>090-122100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1207 PM CDT FRI JUL 12 2002
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND THIS EVENING ACROSS PARTS OF CENTRAL AND SOUTHERN OKLAHOMA
AND WESTERN NORTH TEXAS. THE SLIGHT RISK AREA IS GENERALLY
SOUTH OF A LINE FROM ELK CITY TO BINGER TO OKLAHOMA CITY TO
SHAWNEE.
DISCUSSION...
OUTFLOW WINDS FROM THUNDERSTORMS ACROSS NORTHERN OKLAHOMA
THIS MORNING ALONG WITH A SOUTHWARD MOVING COLD FRONT WILL
BE THE FOCUS FOR SCATTERED TO NUMEROUS THUNDERSTORMS THIS
AFTERNOON. TEMPERATURES ACROSS SOUTHERN OKLAHOMA AND
WESTERN NORTH TEXAS WILL WARM INTO THE UPPER 80S TO LOWER
90S THIS AFTERNOON. THIS COMBINED WITH SURFACE DEWPOINTS IN
THE UPPER 60S TO LOWER 70S WILL CREATE A MODERATELY UNSTABLE
ATMOSPHERE. A SHORTWAVE WILL CONTINUE TO MOVE SOUTH ACROSS
THE SOUTHERN PLAINS THIS AFTERNOON WHICH WILL CONTINUE TO
COOL TEMPERATURES IN THE MID LEVELS. THIS WILL HELP INCREASE
THE RISK OF HAIL. THE STRONGER THUNDERSTORMS THIS AFTERNOON
WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF NICKELS AND
WIND GUSTS OVER 60 MPH.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SAT JUL 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
NO OTHER HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT
7 AM SATURDAY...JULY 13TH.LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
408 PM CDT FRI JUL 12 2002
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM PETROLIA TX 1.00 INCH HAIL
07/12/02 CLAYLOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
408 PM CDT FRI JUL 12 2002
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM PETROLIA TX 1.00 INCH HAIL
07/12/02 CLAY REPORTED BY PUBLICThe Dallas/Ft Worth radar (KFWS), 146 km away, was scanning. The volume nearest the first event began at 22:28 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2002Every state in 2002This day in weather historyWarnings in Oklahoma, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5303773.